I'm not going through this at the moment, but I sure have in the past and what you are feeling is very normal. If you are following your doctor's step-down instructions to wean off of them properly, you should not be worried. I had hallucinations, electrical flashes in my brain, dizziness, confusion. They sound horrible and feel even worse, but you can relax in knowing that they will only be very temporary. Mine lasted no longer than 3 weeks and I was feeling great again.
Good luck to you!
Effexor is harsh stuff. I was on it for 5 years, got pregnant w/ this baby and had to stop. It was the worst month I had, had at the time. KristynS sounds like she has been there too. Just keep going and push through, its not easy and I'll be praying for you. Your doing a great job.
Bit of advice- I was 8 weeks when I got off the Effexor. I don't know why your on it, but I was on it for bi-polar. I went about 3 months on nothing and did pretty good, but it did catch up with me and I had to get back on a antidepressants. Make sure if this happens that you research the medications and ask your OB what they think before you start. I thought I did all of this myself. They put me on Celexa, went well it worked and I felt better. I had to transfer OBs to a high risk clinic at University hospital down here, the doctors were not happy with the Celexa. I had to get off of it. I was off for 3 weeks before I had to have something else. Unfortunatly when I got off of the Celexa it made my unborn baby have with drawls. (I'm 32 weeks now, I was 28 weeks then). She would shake...more like spasm. I felt horrible that she had to go through that. I'm now on Welbutrin, and the doctors are very comfortable about this drug. It was a class B drug, but the manufacturer asked to have it moved to a class C, because they felt they were too much of a target. But the class didn't change because the FDA made it. Its one of the safest during pregnancy. NOTHING is the best for the baby, but weigh the risks and benifits... talk with your doctors.
: ) Take care and I hope this helps a little. Feel free to look me up if you ever want to talk.
I just finished getting off Effexor XR after a year and a half. I started reducing March 11, stopped taking Effexor totally 10 days later (doc assisted, too).
If you aren't pregnant, I took a dose of SAM-E to help with those withdrawal feelings. I took it every day for 3 days, then every other day for 4 days after stopping the Effexor and that seemed to help with the icky feelings. Only took it after that if the feelings were really strong (and occassionally they were). Some days they are still come back even this far out. So I just take a SAM-E when needed. Took 1 in the last 3 days. Hoping to not have to take anything anymore.
Good luck to ya, it's not fun.
I'm 5 months pregnant, so that's why I decided to go off. My doctor told me that if I stayed on effexor my baby might have withdrawal symptoms and might have to go into the NICU...but she said it was 'no big deal'!
Well, I thought that that was the craziest thing that I have ever heard! I have withdrawn from Effexor before and I remembered how awful I felt, why would I do that to my baby?! Why would I allow my baby to have tremours and possibly have to go to the NICU?!
I wish my doctor had been more forthcoming with the effects of Effexor on the newborn baby. I had to read articles from other medical professionals that I found at the library.
I know that I will not want to go back on Effexor after the baby is born...but I don't know if I can function without some medication. I wish I could live medication free, or at least find something that doesn't have these horrible withdrawal side effects. I'm trying yoga and meditation and don't feel as bad as yesterday. I'm feeling positive today. Thanks for the comments.
i wasn't a mommy or even expecting to be when i took effexor. but i was seeing a doctor about my depression. He prescibed THAT. It really stinks getting that **** out of your blood stream. And it takes time. Just try to relax and sleep through it as much as possible. sleep will get rid of the headaches, woozyness, and crankyness. I know i have to get ready to take something after the baby. My doctor strongly reccommends i get on anti depressants asap after the baby since i've had the pregnancy blues im sure ill have the postpar dep too.
GOOD LUCK AND I HOPE YOU FEEL BETTER HUN. JUST TAKES TIME. KEEP SMILIN'!!